| Catalog Number |
254628 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the healthcare professional in china that during a anterior cruciate ligament reconstruction procedure on (b)(6) 2023, it was observed that the bio-intrafix tibial sheath - large device was broken off, then removed all the broken parts.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, revealed the sheath is broken on three parts vertically, also biological residues where visible on the sheath; therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 9l70680, and there was no non conformance regarding this lot.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the investigation findings, the reported complaint was confirmed.The photo does not provide enough evidence to determine root cause.Without physical evaluation of the device reported, we cannot establish a root cause for the issue experienced by the customer.A possible root cause for the broken sheath can be attributed a failure of using the guidewire while insertion.However, it cannot be conclusively affirmed.As per ifu; failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations revealed that the sheath is broken on three parts vertically, also foreign material was noted in the sheath, presumably biological matter; therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 9l70680, and no nonconformances were identified.A possible root cause for the broken sheath can be attributed to a failure of using the guidewire while insertion.However, it cannot be conclusively affirmed.As per ifu: failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.